Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2007, 3:33 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 23, 2007, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 231934 SVRMFL FLC086-232015- /O.NEW.KMFL.SV.W.0084.070623T1933Z-070623T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 333 PM EDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIAMI SHORES...OR ABOUT NEAR MIAMI BEACH. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... MIAMI SHORES COMMUNITIES AROUND MIAMI SHORES SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004 $$ PS
2 follow-up statements
000 WWUS52 KMFL 232001 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT SAT JUN 23 2007 FLC086-232015- /O.CON.KMFL.SV.W.0084.000000T0000Z-070623T2015Z/ MIAMI-DADE FL- 358 PM EDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EXTREME NORTHEASTERN MIAMI-DADE COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NORTH MIAMI BEACH AND WAS DRIFTING NORTHEAST. ALTHOUGH THE STORM IS STILL CAPABLE OF PRODUCING HAIL IT IS WEAKENING AND IF THIS TREND CONTINUES THE WARNING WILL BE ALLOWED TO EXPIRE OR CANCELED. LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004 $$ PS
000 WWUS52 KMFL 232017 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT SAT JUN 23 2007 FLC086-232027- /O.EXP.KMFL.SV.W.0084.000000T0000Z-070623T2015Z/ MIAMI-DADE FL- 417 PM EDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MIAMI-DADE COUNTY EXPIRED AT 415 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2597 8027 2578 8026 2575 8002 2597 8004 $$ 70/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:02 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 23, 3:02 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 302 PM EDT SAT JUN 23 2007 .DISCUSSION... THE LARGE SCALE SYNOPTIC FEATURES CONTINUE TO INCLUDE A WEAK UPPER LEVEL TROUGH AND AND A WEAK SURFACE LOW TO THE EAST OF THE FLORIDA PENINSULA JUST SOUTH OF 30 NORTH LATITUDE. BOTH FEATURES ARE FORECAST TO DRIFT EASTWARD OVER THE NEXT 24 HOURS AND BEYOND. THUS THE SURFACE PRESSURE GRADIENT WILL WEAKEN SOME INITIALLY...WITH THE SURFACE WINDS BECOMING LIGHTER AND MORE VARIABLE...BUT LIKELY WITH A WESTERLY OR WEST SOUTHWESTERLY DIRECTION OVER THE NEXT 24 HOURS. THE RECENT MODEL GUIDANCE DID NOT HAVE GOOD CONSENSUS ON THE WIND FORECAST AND IT WILL LIKELY HAVE SOME CONSIDERABLE VARIABILITY UNTIL THE SURFACE RIDGE BUILDS BACK IN FROM THE WESTERN ATLANTIC WITH A MORE EASTERLY FLOW EXPECTED LATE MONDAY INTO TUESDAY. AS FOR THE UPPER LEVEL TROUGH...RECENT WATER VAPOR IMAGERY SUGGESTS THAT IT IS ALREADY DRIFTING EASTWARD WHICH IS CONSISTENT WITH THE LATEST MODEL GUIDANCE. AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE FLORIDA PENINSULA...THIS WILL INCREASE THE UPPER LEVEL DIVERGENCE SUNDAY AND MONDAY. BUT LATEST GUIDANCE AND SOME ANALYSIS INDICATE THAT THERE WILL NOT BE SUFFICIENT LOW LEVEL MOISTURE OR SEA BREEZE CONVERGENCE SUNDAY OR MONDAY TO GIVE MUCH IN THE WAY OF WEATHER. A TROPICAL WAVE BETWEEN 40 AND 50 WEST IS STILL FORECAST TO COME AROUND THE PERIPHERY OF THE MID ATLANTIC RIDGE AND THE NORTHERN PART OF THE WAVE IS FORECAST TO APPROACH SOUTH FLORIDA ON TUESDAY AND BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. THE EXTENDED GUIDANCE CONTINUES TO SUGGEST THIS SCENARIO. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE SOUTH FLORIDA TERMINALS TODAY. HOWEVER...TERMINALS KTMB AND KMIA HAVE VICINITY SHOWERS AND THUNDERSTORMS AND MAY HAVE BRIEF PERIODS OF IFR CONDITIONS. RECENT RADAR SCANS INDICATE SOME LIMITED CONVECTION STARTING OVER NORTHERN BROWARD COUNTY WITH VICINITY SHOWERS FOR TERMINAL KFXE. ANY FURTHER DEVELOPMENT MAY RESULT IN BRIEF PERIODS OF IFR CONDITIONS AND THUNDERSTORMS. UPPER LEVEL SUBSIDENCE AND LACK OF A WELL DEFINED SEA BREEZE IN PALM BEACH COUNTY HAS HAMPERED POTENTIAL FOR CONVECTION AND TERMINAL KPBI SHOULD REMAIN IN MAINLY IFR CONDITIONS. TERMINAL KAPF IS EXPECTED TO REMAIN IN MAINLY IFR CONDITIONS. && .MARINE... THE AFOREMENTIONED LIGHTER AND MORE VARIABLE WINDS WILL RESULT IN MAINLY TRANQUIL LOCAL GULF AND ATLANTIC WATERS THROUGH AT LEAST MONDAY BEFORE THE RETURN OF MORE PERSISTENT EASTERLIES BRING LOCAL ATLANTIC WATERS TO 3 TO 4 FEET BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 90 76 88 / 10 20 10 20 FORT LAUDERDALE 76 90 77 89 / 10 20 10 20 MIAMI 77 91 77 90 / 10 20 10 20 NAPLES 76 91 75 92 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Jun 23, 10:14 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1014 AM EDT SAT JUN 23 2007 FLZ063-066>075-168-172>174-240005- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1014 AM EDT SAT JUN 23 2007 ...ISOLATED TO SCATTERED STORMS POSSIBLE MAINLY ALONG EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF SCATTERED THUNDERSTORMS MAINLY ALONG THE EAST COAST THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS. WIND: THERE IS A REMOTE POSSIBILITY OF WIND GUSTS OF UP TO 50 MPH WITH ANY STORM THAT DEVELOPS. HAIL: THERE IS ALSO A REMOTE POSSIBILITY OF UP TO PEA SIZE HAIL WITH ANY OF THE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 23, 4:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 23, 6:01 PM EDT | Marine Weather Statement | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.